Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 41, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 17, 2004, 10:36 PM CST for Haskell County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2004, 10:36 PM CST (04:36 UTC)
- Expired
- Mar 17, 2004, 11:15 PM CST
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Haskell County, OK
The radar
The Western Arkansas radar (KSRX), 56 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 17, 5:10 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
| Mar 17, 10:00 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1939 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
638
WUUS54 KTSA 180436
SVRTUL
OKC061-180515-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1036 PM CST WED MAR 17 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1115 PM CST
* AT 1036 PM CST...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES WEST OF TAMAHA TO 4 MILES SOUTH OF
TAMAHA TO 5 MILES SOUTHEAST OF KEOTA...MOVING EAST AT 35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...KEOTA AND
TAMAHA.
HAIL TO THE SIZE OF QUARTERS CAN BE EXPECTED IN THE WARNED AREA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
LAT...LON 3538 9513 3523 9498 3523 9479 3536 9482
3544 9498
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 10:00 PM CST, 36 minutes earlier.
Area forecast discussion, Mar 17, 10:00 PM CST, 36 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 1000 PM CST WED MAR 17 2004 SEVERE STORMS SOUTHERN CHEROKEE...SOUTHERN ADAIR...SEQUOYAH...CRAWFORD AND SEBASTIAN COUNTIES ON A SOUTHEAST VECTOR...PUMPED UP BY LOW LEVEL JET. APPEARS MCINTOSH COUNTY STORM WILL MAINTAIN INTENSITY AND CROSS THROUGH SOUTHERN MUSKOGEE COUNTY...AND LIKELY INTO SEQUOYAH COUNTY AROUND 11 PM. SURFACE BOUNDARY FROM AROUND KMKO -> KHOT HAS MOVED LITTLE LAST COUPLE OF HOURS. ELEVATED THUNDER ACTIVITY NOT LIKELY TO DIE...JUST FADE SLOWLY. CONSENSUS IS FOR SUB SEVERE AROUND MIDNIGHT. SLOW WARMING ALOFT. SHOULD STORMS CONTINUE TO REDEVELOP...ESPECIALLY ON SOUTHERN CHEROKEE COUNTY...SEQUOYAH COUNTY TO SEBASTIAN COUNTY LINE...FLOODING MAY BECOME A PROBLEM. FORECAST ID= 21 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Mar 17, 2:50 PM CST, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TULSA OK 250 PM CST WED MAR 17 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181200- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...CHANCE OF SEVERE THUNDERSTORMS TONIGHT... A MOSTLY SUNNY MILD AFTERNOON IS IN PROGRESS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. HOWEVER CONDITIONS WILL CHANGE RAPIDLY THIS EVENING. SOUTHERLY WINDS 2-3 THOUSAND FEET ABOVE THE GROUND WILL INCREASE TO OVER 40 MILES AN HOUR ACROSS NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA THIS EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP ON THE NOSE OF THESE STRONGER WINDS IN SOUTH CENTRAL AND SOUTHEAST OKLAHOMA AFTER 8 PM AND WILL INCREASE IN COVERAGE AND INTENSITY AS THEY MOVE NORTHEAST OVERNIGHT. ELEVATED INSTABILITY WILL BE STRONG WITH ELEVATED LIFTED INDICES OF AROUND -6 ACROSS MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT. THUS LARGE HAIL UP TO GOLFBALL SIZE APPEARS LIKELY WITH THE STORMS. THE GREATEST THREAT OF SEVERE WEATHER TONIGHT WILL BE IN SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. MOISTURE WILL BE MORE LIMITED IN NORTHEAST OKLAHOMA SO STORM DEVELOPMENT IS MORE IN QUESTION IN THIS AREA. HOWEVER...IF A STORM CAN DEVELOP IN NORTHEAST OKLAHOMA...IT WILL ALSO LIKELY PRODUCE LARGE HAIL. THE THUNDERSTORM THREAT SHOULD END BY AROUND SUNRISE THURSDAY MORNING. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 8 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE INTO THE REGION ON SATURDAY WITH ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. SOME OF THESE STORMS COULD ALSO BE STRONG TO SEVERE. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Mar 17, 6:05 PM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
605 PM CST WED MAR 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 5 S TULSA 36.06N 95.92W
03/17/2004 0.88 INCH TULSA OK TRAINED SPOTTER
0520 PM HAIL JENKS 36.00N 95.97W
03/17/2004 0.88 INCH TULSA OK AMATEUR RADIO
&&
GMLocal storm report, Mar 17, 6:13 PM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
613 PM CST WED MAR 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 1 NW ONETA 36.03N 95.73W
03/17/2004 2.00 INCH WAGONER OK AMATEUR RADIO
AT HIGHWAY 51 AND THE CREEK TURNPIKE
&&
GMSpecial weather statement, Mar 17, 9:40 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 940 PM CST WED MAR 17 2004 ARZ001>002-OKZ054>057-059>067-180500- BENTON AR-CARROLL AR-CRAIG OK-CREEK OK-DELAWARE OK-MAYES OK- NOWATA OK-OKFUSKEE OK-OKMULGEE OK-OSAGE OK-PAWNEE OK-ROGERS OK- TULSA OK-WAGONER OK-WASHINGTON OK- SEVERE THUNDERSTORM WATCH 28 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN NORTHWEST ARKANSAS... BENTON CARROLL IN EASTERN OKLAHOMA... CRAIG CREEK DELAWARE MAYES NOWATA OKFUSKEE OKMULGEE OSAGE PAWNEE ROGERS TULSA WAGONER WASHINGTON ARZ010>011-019>020-029-OKZ068>076-180500- CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR-WASHINGTON AR- ADAIR OK-CHEROKEE OK-HASKELL OK-LATIMER OK-LE FLORE OK- MCISNTOSH OK-MUSKOGEE OK-PITTSBURG OK-SEQUOYAH OK- SEVERE THUNDERSTORM WATCH 28 REMAINS IN EFFECT UNTIL 11 PM FOR THE FOLLOWING COUNTIES... IN NORTHWEST ARKANSAS... CRAWFORD FRANKLIN MADISON SEBASTIAN WASHINGTON IN EASTERN OKLAHOMA... ADAIR CHEROKEE HASKELL LATIMER LE FLORE MCINTOSH MUSKOGEE PITTSBURG SEQUOYAH
Special weather statement, Mar 17, 10:10 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1010 PM CST WED MAR 17 2004 ARZ019>020-029-OKZ068>070-072-074>076-180900- CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-ADAIR OK-CHEROKEE OK- HASKELL OK-LATIMER OK-LE FLORE OK-MUSKOGEE OK-SEQUOYAH OK- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 29 UNTIL 3 AM CST THURSDAY MORNING FOR THE FOLLOWING COUNTIES: IN NORTHWEST ARKANSAS... CRAWFORD FRANKLIN SEBASTIAN IN EASTERN OKLAHOMA... ADAIR CHEROKEE HASKELL LATIMER LE FLORE MUSKOGEE SEQUOYAH
Special weather statement, Mar 17, 10:15 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1015 PM CST WED MAR 17 2004 ARZ010>011-OKZ071-073-180500- MADISON AR-WASHINGTON AR-MCINTOSH OK-PITTSBURG OK- SEVERE THUNDERSTORM WATCH 28 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN NORTHWEST ARKANSAS... MADISON WASHINGTON IN EASTERN OKLAHOMA... MCINTOSH PITTSBURG ARZ019>020-029-OKZ068>070-072-074>076-180900- CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-ADAIR OK-CHEROKEE OK- HASKELL OK-LATIMER OK-LE FLORE OK-MUSKOGEE OK-SEQUOYAH OK- SEVERE THUNDERSTORM WATCH 28 HAS BEEN REPLACED BY SEVERE THUNDERSTORM WATCH 29 UNTIL 3 AM THURSDAY FOR THE FOLLOWING COUNTIES: IN NORTHWEST ARKANSAS... CRAWFORD FRANKLIN SEBASTIAN IN EASTERN OKLAHOMA... ADAIR CHEROKEE HASKELL LATIMER LE FLORE MUSKOGEE SEQUOYAH
Special weather statement, Mar 17, 10:32 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1032 PM CST WED MAR 17 2004
ARZ019-020-029-OKZ072-076-180530-
CRAWFORD AR-FRANKLIN AR-LE FLORE OK-SEBASTIAN AR-SEQUOYAH OK-
1032 PM CST WED MAR 17 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 PM CST
FOR THE FOLLOWING COUNTIES:
IN WEST CENTRAL ARKANSAS
FRANKLIN AND SEBASTIAN
IN NORTHWEST ARKANSAS
CRAWFORD
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 1032 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM FURRY TO 3 MILES NORTH OF BRADEN TO 3 MILES
NORTHEAST OF COWLINGTON TO 5 MILES SOUTHWEST OF SHADY POINT...MOVING
SOUTHEAST AT 45 MPH. A LARGE PORTION OF
FRANKLIN...CRAWFORD...SEBASTIAN...SEQUOYAH AND NORTHERN LE FLORE
COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 1130 PM CST.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 6:00 PM CST | Severe Thunderstorm Warning | TSA | Wagoner | 45 min |
| Mar 17, 6:13 PM CST | Severe Thunderstorm Warning | TSA | Muskogee | 47 min |
| Mar 17, 6:20 PM CST | Severe Thunderstorm Warning | TSA | Delaware | 40 min |
| Mar 17, 6:31 PM CST | Severe Thunderstorm Warning | TSA | Adair | 44 min |
| Mar 17, 6:41 PM CST | Severe Thunderstorm Warning | TSA | Mayes | 34 min |
| Mar 17, 6:49 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Wagoner | 41 min |
| Mar 17, 6:53 PM CST | Severe Thunderstorm Warning | TSA | Delaware | 52 min |
| Mar 17, 7:02 PM CST | Severe Thunderstorm Warning | TSA | Muskogee | 43 min |
| Mar 17, 7:15 PM CST | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 45 min |
| Mar 17, 7:32 PM CST | Severe Thunderstorm Warning | TSA | Okmulgee | 43 min |
| Mar 17, 7:36 PM CST | Severe Thunderstorm Warning | TSA | Cherokee | 24 min |
| Mar 17, 7:53 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 37 min |
| Mar 17, 8:01 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 44 min |
| Mar 17, 8:09 PM CST | Severe Thunderstorm Warning | TSA | Cherokee | 51 min |
| Mar 17, 8:14 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Wagoner | 46 min |
| Mar 17, 8:24 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 36 min |
| Mar 17, 8:45 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 60 min |
| Mar 17, 8:52 PM CST | Severe Thunderstorm Warning | TSA | Adair | 53 min |
| Mar 17, 8:57 PM CST | Severe Thunderstorm Warning | TSA | Cherokee | 48 min |
| Mar 17, 9:17 PM CST | Severe Thunderstorm Warning | TSA | Muskogee | 28 min |
| Mar 17, 9:33 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 42 min |
| Mar 17, 9:38 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Okmulgee | 52 min |
| Mar 17, 9:47 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 58 min |
| Mar 17, 9:55 PM CST | Severe Thunderstorm Warning | TSA | Muskogee | 65 min |
| Mar 17, 10:51 PM CST | Severe Thunderstorm Warning | TSA | Adair | 39 min |
| Mar 17, 11:13 PM CST | Severe Thunderstorm Warning | TSA | Cherokee | 47 min |
| Mar 17, 11:28 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 47 min |
| Mar 17, 11:54 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.